MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 08/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the left eye due to severe halos, glare, and lack of near vision.A non-johnson & johnson 3-piece iol was implanted as replacement.It is unknown if there was any patient injury or if medical or surgical intervention was required.The patient is stable post-operatively with the new lens, with a 3+ posterior capsule opacification (pco).The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between aug 2019 and aug 29, 2022.If implanted, give date: unknown, information was requested but not provided.The best estimate date is aug 2019.The device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.Multiple attempts have been made to obtain additional information regarding the event; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the patient's original date of implant was (b)(6) 2019 and the symptoms were first noted on (b)(6) 2019.The patient's pre-operative corrected near vision visual acuity (va) was j1+, pre-operative uncorrected va was j3.The patient's post-operative corrected near vision visual acuity (va) was not checked, post-operative uncorrected va was j6.Th patient was last seen on (b)(6) 2020 and at the time the patient's spectacle corrected distance visual acuity (scdva) was 20/30 and the mrx showed -0.50+0.50x120 and va was 20/20.The spherical equivalent of the mrx would be -0.25sph and the surgeon aims for -0.15 to -0.25.No further information was provided.The following sections have been updated accordingly: section a5: ethnicity: not hispanic/latino section b3: date of event: (b)(6) 2019.Section d6a: if implanted, give date: (b)(6) 2019.Section d4: model number: zxr00.Section d4: serial number: (b)(6).Section d4: catalog number: zxr00u0205.Section d4: expiration date: aug 2, 2023 section d4: unique identifier (udi) number: (b)(4).Section h4: device manufacture date: aug 2, 2018.Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15494616
Report Number3012236936-2022-02444
Device Sequence Number6090817
Product Code POE
UDI-Device Identifier05050474579101
UDI-Public(01)05050474579101(17)230802
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite